Alert archive / New York / Flash Flood Warnings in 2009
Flash Flood Warning 22, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jul 17, 2009, 10:43 PM EDT for 4 counties in New York. It was in force for 102 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2009, 10:43 PM EDT (02:43 UTC)
- Expired
- Jul 18, 2009, 12:25 AM EDT
- In force
- 102 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Orange County, NY, Putnam County, NY, Rockland County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 95 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 2.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1160 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KOKX 180243
FFWOKX
NYC071-079-087-119-180445-
/O.NEW.KOKX.FF.W.0022.090718T0243Z-090718T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1043 PM EDT FRI JUL 17 2009
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
ROCKLAND COUNTY IN SOUTHEAST NEW YORK...
PUTNAM COUNTY IN SOUTHEAST NEW YORK...
EASTERN ORANGE COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 1245 AM EDT...
* AT 1038 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
HARRIMAN TO MOUNT KISCO...OR ALONG A LINE EXTENDING FROM MONROE TO
MOUNT KISCO...MOVING NORTH AT 20 MPH.
THE HEAVIEST RAIN WILL FALL ACROSS WESTERN WESTCHESTER...WESTERN
PUTNAM...AND EASTERN ORANGE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4158 7396 4153 7399 4145 7398 4150 7392
4153 7360 4153 7353 4129 7355 4121 7348
4110 7372 4101 7365 4099 7365 4097 7366
4100 7390 4118 7418 4131 7427 4159 7414
$$
SMITH1 follow-up statement
000
WGUS71 KOKX 180425
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1225 AM EDT SAT JUL 18 2009
NYC071-079-087-119-180433-
/O.CAN.KOKX.FF.W.0022.000000T0000Z-090718T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE NY-PUTNAM NY-ROCKLAND NY-WESTCHESTER NY-
1225 AM EDT SAT JUL 18 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTCHESTER...
ROCKLAND...PUTNAM AND EASTERN ORANGE COUNTIES...
RAIN HAS ENDED ACROSS THE WARNED AREA. DO NOT DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD.
LAT...LON 4158 7396 4153 7399 4145 7398 4150 7392
4153 7360 4153 7353 4129 7355 4121 7348
4110 7372 4101 7365 4099 7365 4097 7366
4100 7390 4118 7418 4131 7427 4159 7414
$$
SMITHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 7:27 PM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jul 17, 7:27 PM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 727 PM EDT FRI JUL 17 2009 .SYNOPSIS... LOW PRESSURE WILL PASS OVER THE WESTERN SECTION OF THE TRI STATE REGION OVERNIGHT. THIS SETS THE STAGE FOR A DRY WEEKEND WITH TYPICAL MID SUMMER TEMPERATURES AS A FRONTAL BOUNDARY BECOMES INACTIVE OFF THE COAST. THE FRONT IS EXPECTED TO BECOME ACTIVE AGAIN ON MONDAY INTO AT LEAST THE MIDDLE OF NEXT WEEK RESULTING IN A RETURN TO UNSETTLED WEATHER. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... SHORT RANGE MODELS IN FAIR AGREEMENT. GFS AND REGIONAL GEM APPEAR TO HAVE GOOD HANDLE ON THE SITUATION AND BASIS FOR THE FCST. LARGE SYNOPTIC SCALE LOW SCALE MOVES INTO CHAMPLAIN VALLEY BY AM. HEAVY RAIN OVERNIGHT IS LIKELY THE MAIN THREAT AND WILL MENTION THIS IN THE HWO...THOUGH DO NOT BELIEVE QPF IS OVER AN INCH ON AVERAGE. SEVERE HAIL/WIND THREAT WILL LIKELY DIMINISH BY SUNSET. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... COLD FRONT PASSES EAST OF THE REGION BY SATURDAY MORNING WITH ONLY A LOW CHANCE NORTH FOR ANY LEFT OVER PCPN IN THE EARLY MORNING. WHILE THERES A LEFT OVER SURFACE TROUGH OVER THE REGION...DONT FORESEE MUCH MORE THAN A FEW CONVECTIVE CU. TEMPS ARE A BLEND OF NAM AND COOLER GFS MOS. LESS HUMIDITY AND TAD COOLER FOR SUNDAY. OVERALL...LOOKS LIKE A GREAT MID-SUMMER WEEKEND. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... FORECAST MODELS ARE SHOWING A POTENTIAL FOR AN EXTENDED PERIOD OF UNSETTLED WEATHER DURING THIS TIME. SYN OPTICALLY...AN UPPER LEVEL TROUGH OF LOW PRESSURE IS FORECAST TO GRADUALLY DEEPEN EXTENDING S ACROSS THE WESTERN ATLANTIC TROPICAL WATERS. A BOUNDARY OR FRONT IS FORECAST TO REMAIN NEARLY STATIONARY JUST OFF THE NJ AND LONG ISLAND COAST AS SMALL WAVES OF LOW PRESSURE RIPPLE N TO NE ALONG THIS FRONT BRINGING ROUNDS OF HEAVY SHOWERS AND TSTMS IN A MARITIME TROPICAL AIR MASS. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... LOW PRESSURE APPROACHING FROM THE WEST...AND BOUNDARY LAYER WIND FLOW BACKING TO THE EAST/SOUTHEAST. MOIST BOUNDARY LAYER WITH SHRINKING T/TD SPREADS SETTING THE STAGE FOR STRATUS AND FOG DEVELOPMENT. IN ADDITION...WILL NEED TO KEEP AN EYE ON ANY UPSTREAM CONVECTION. LIKELY IFR CONDITIONS OVERNIGHT MOST TERMINALS. COLD FRONT THEN PASSES TO THE EAST AND FLOW TURNS TO THE SOUTHWEST...THEN WEST/NORTHWEST SATURDAY MORNING. ANY LOW CLOUDS SCOUR OUT AS BOUNDARY LAYER DRIES...AND VFR CONDITIONS PREVAIL THROUGH THE DAY. OUTLOOK FOR 00Z SUN THROUGH WED... SLOW MOVING UPPER LEVEL LOW WILL SPIN OVER THE GREAT LAKES THROUGH MON...THEN OPEN UP AS IT EXITS. MAINLY VFR BUT PERIODS OF SUB- VFR ARE POSSIBLE IN SHOWERS/TSTMS FOR QUITE SOME TIME. && .MARINE... OTHER THAN TSTMS TONIGHT...EXPECT RELATIVELY TRANQUIL WX THIS WEEKEND. SEAS ON OCEAN MAY APPROACH 5 FT SATURDAY AFTERNOON...BUT FOR NOW HAVE FORECAST BELOW WAVEWATCH MODEL GUIDANCE AND NO SMALL CRAFT FOR SEAS. LESS WIND AND SEAS ON SUNDAY. STATIONARY FRONT BECOMES ACTIVE NEXT WEEK...BUT STILL BELOW SCA LEVEL CONDITIONS EXPECTED. && .HYDROLOGY... QPF OVERNIGHT IS EXPECTED TO BE FOCUSED ON THE WESTERN THIRD OF THE HYDROLOGIC SERVICE AREA. BASIN AVERAGES HERE SHOULD BE NEAR AN INCH WITH LOCALLY HIGHER AMOUNTS (2 INCHES) IN EMBEDDED CONVECTION. THERE IS A POSSIBILITY OF LOCALIZED FLASH FLOODING WITH THE CONVECTION...BUT TOO LOW A CHANCE AND LOCALIZED TO WARRANT A FLOOD WATCH. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...JST NEAR TERM...JST SHORT TERM...JST LONG TERM...GC AVIATION...PW MARINE...GC/JST HYDROLOGY...JST
Hazardous weather outlook, Jul 17, 4:39 PM EDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 439 PM EDT FRI JUL 17 2009 NJZ002>006-011-NYZ067>076-181000- WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- QUEENS- 439 PM EDT FRI JUL 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. RAIN WITH EMBEDDED THUNDERSTORMS LATE THIS EVENING INTO THE OVERNIGHT COULD RESULT IN LOCALIZED FLOODING FROM EXCESSIVE RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-181000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 439 PM EDT FRI JUL 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>007-009-181000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- SOUTHERN FAIRFIELD- 439 PM EDT FRI JUL 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS EARLY THIS EVENING. LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ008-010>012-NYZ077>081-181000- NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NASSAU-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 439 PM EDT FRI JUL 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. JST
In the hours before
Local storm report, Jul 17, 4:52 PM EDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
452 PM EDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM HAIL OSSINING 41.16N 73.87W
07/17/2009 E1.00 INCH WESTCHESTER NY FIRE DEPT/RESCUE
&&
BCLocal storm report, Jul 17, 5:47 PM EDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
547 PM EDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM HAIL OSSINING 41.16N 73.87W
07/17/2009 E1.00 INCH WESTCHESTER NY FIRE DEPT/RESCUE
0325 PM TSTM WND DMG 4 W GOLDENS BRIDGE 41.29N 73.75W
07/17/2009 WESTCHESTER NY LAW ENFORCEMENT
REPORTS OF TREES AND WIRES DOWN ON ROUTE 100 IN SOMERS
0355 PM HAIL 4 N RIDGEFIELD 41.33N 73.50W
07/17/2009 E1.00 INCH FAIRFIELD CT LAW ENFORCEMENT
0415 PM HAIL BETHEL 41.37N 73.41W
07/17/2009 E0.88 INCH FAIRFIELD CT FIRE DEPT/RESCUE
&&
BCSpecial weather statement, Jul 17, 9:35 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 935 PM EDT FRI JUL 17 2009 NJZ002>005-NYZ067>070-180230- BERGEN-EASTERN PASSAIC-ESSEX-NORTHERN WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-WESTERN PASSAIC- 935 PM EDT FRI JUL 17 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN ESSEX...NORTHWESTERN BERGEN...ORANGE...PASSAIC...PUTNAM...ROCKLAND AND WESTCHESTER COUNTIES... AT 933 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HOPATCONG TO BOONTON TO CALDWELL. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. SMITH
Local storm report, Jul 17, 9:58 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
958 PM EDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM HAIL OAKLAND 41.03N 74.24W
07/17/2009 E1.00 INCH BERGEN NJ TRAINED SPOTTER
&&
BCSpecial weather statement, Jul 17, 10:12 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 1012 PM EDT FRI JUL 17 2009 CTZ009-NJZ003-006-NYZ070>073-076-077-180315- BERGEN-BRONX-HUDSON-NASSAU-NEW YORK (MANHATTAN)-NORTHERN WESTCHESTER-QUEENS-SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER- 1012 PM EDT FRI JUL 17 2009 ...STRONG THUNDERSTORM WILL IMPACT BRONX...FAIRFIELD...HUDSON...NEW YORK (MANHATTAN)...NORTHWESTERN NASSAU...QUEENS...SOUTHEASTERN BERGEN AND WESTCHESTER COUNTIES... AT 1009 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LONG ISLAND CITY...OR NEAR MIDTOWN MANHATTAN...AND MOVING NORTHEAST AT 25 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. PW
Local storm report, Jul 17, 10:18 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1018 PM EDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM TSTM WND DMG RAMSEY 41.06N 74.15W
07/17/2009 BERGEN NJ TRAINED SPOTTER
WIRES DOWN AND ON FIRE AT NORTH CENTRAL AVE AND PARK.
&&
BCThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 9:31 PM EDT | Areal Flood Advisory | OKX | Orange, Putnam, Rockland, Westchester | 89 min |
| Jul 17, 9:44 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Rockland, Westchester | 46 min |
| Jul 17, 10:10 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Putnam, Rockland, Westchester | 50 min |
| Jul 17, 11:01 PM EDT | Severe Thunderstorm Warning | OKX | Putnam, Westchester | 44 min |
| Jul 18, 3:58 AM EDT | Small Craft Advisory for Hazardous Seas | OKX | 7 hr |
Nearby
Flash Flood Warnings in New York, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.